Ask a doctor

Crazy Botox And/or Forehead Muscles? What is Going On? (photo)

I began botox 5 yrs ago, for eyebrow elevation & lines on forehead. Usually I go in every 4 months. The last time, I went in May 2012, here it is October 2012 & I have gone in every day of every week of every month from May till now. My forehead appears to be frozen, but I still feel muscles pulling, & it is painful & causes migraines. I get injected where I feel pulling, but either the pulling doesn't stop or it just moves to another area & it just continues in this vicious cycle. What do I do?

Doctor Answers (6)

Botox injected daily

+1

It is unclear why you would go in for Botox injections on a daily basis - and why someone would treat you every day for the last several months as this isn't recommended and obviously isn't providing you desired results. Maybe it's time for a visit to your PCP and ease off on the Botox.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Hello

+1

 

I agree with the previous posting. You should not be injected with Botox as much as you have been. You need to lay off it and let it wear off so your concerns can be address correctly.

 

 

 

Stuart B. Kincaid, MD, FACS
San Diego Plastic Surgeon
4.5 out of 5 stars 8 reviews

Possible Botox Abuse

+1

I cannot imagine a circumstance where I would inject an individual with Botox everyday for six months. This is frankly unheard of and should be stopped now. You may want to verify that the substance with which you are being injected is actual, USFDA approved Botox and not a potentially dangerous knock off from abroad. Also, may want to see a neurologist regarding your headaches and stop any further injections for at least 6 months.

 

Edwin Ishoo, MD
Brookline Facial Plastic Surgeon
4.5 out of 5 stars 19 reviews

You might also like...

Botox and Migraines

+1

I agree that the best thing to do at this time is to let the Botox wear off. I would not inject anymore at this time. When muscles are blocked by neurotoxins they often try to form new nerve connections and perhaps you are experiencing some increased activity of these nerves that are trying to overcompensate the muscle paralysis. Regardless, having pain and migraines is usually not a normal side effect. I agree that you should at least see your primary care doctor or a neurologist to address these side effects just to make sure that there is nothing else wrong. Clear yourself from a medical standpoint and refrain from Botox for the next few months and see if your symptoms improve. Hope this helps!

 

 

 

 

 

 

Stacy Chimento, MD
Miami Dermatologic Surgeon
5.0 out of 5 stars 1 review

Too much Botox?

+1

Hi Summer.  We agree with Dr. Rueckl.  Stop what you are doing and let everything wear off for 6 months.  We're not sure who is injecting you, but no responsible practitioner would inject you every day for the past six months. 
We do know of patients that have become Botox resistant and even have allergic type reactions to it because they were using it more often than every three months. 
Take a break, let everything reset and go from there.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Crazy Botox And/or Forehead Muscles

+1

Quite frankly, I've never seen this or heard of it and I've injected Botox for over 20 years. If you're having these kinds of problems, and only now, after doing treatments for over 5 years, my assumption would be that something other than the Botox is causing your issues. Clearly injecting and reinjecting constantly isn't helping at all, so I'd suggest that stop. Then you can begin to assess what's happening with certain muscles. You may need to see a neurologist and perhaps have an MRI with contrast.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.